MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL STEM CEMENTED STD 12/14 NECK SIZE 15 140 MM; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL STEM CEMENTED STD 12/14 NECK SIZE 15 140 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Unstable (1667); Noise, Audible (3273); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Osteopenia/ Osteoporosis (2651); Joint Impingement (4834)
Date of Event 03/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event was initially reported under the incorrect mfr number on 0001822565-2023-01038.Proposed component code: mechanical (g04)- stem.D10: cat# 30103604, lot# 64797272, g7 vit e neutral lnr 36mm d; cat# 00877503601, lot# 3031184, biolox⮠delta, ceramic femoral head, s, 㸠36/-3.5, taper 12/14; cat# unknown, lot# 838baf1806, refobacin bone cement.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an initial right tha was performed.It was reported the patient fell due to unknown reasons and then reported pain, instability, noise, and discomfort.A revision was performed where it was confirmed the stem was confirmed to have subsided and loosened.No immediate complications were noted.The head, stem, and liner were explanted and replaced.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: periprosthetic lucency surrounding the cemented component of the arthroplasty appears to be consistent with the reported history of aseptic loosening.It was reported the patient fell and began experiencing symptoms.However, as the reason for the fall is unknown, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial right hip arthroplasty.Subsequently, the patient reported a fall occurred on an unknown date and experienced pain and instability.Imaging revealed nonunion of greater trochanter fracture.The patient underwent a revision approximately 2.5 years after initial surgery.The shell was retained, as noted to be well fixed.Surgeon confirmed aseptic loosening at cement mantle, and patient had been experiencing anterior and posterior impingement.Attempts have been made and no further information has been provided.

Brand Name
FEMORAL STEM CEMENTED STD 12/14 NECK SIZE 15 140 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17163870
Report Number0002648920-2023-00113
Device Sequence Number5818328
Product Code JDI
UDI-Device Identifier00889024138261
UDI-Public(01)00889024138261(17)300131(10)64608216
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K950312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00785001520
Device Lot Number64608216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight91 KG